Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 721, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 6, 2019, 2:16 PM CDT for Hughes County, Seminole County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2019, 2:16 PM CDT (19:16 UTC)
- Expired
- Jul 6, 2019, 2:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hughes County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 79 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
219
WUUS54 KOUN 061916
SVROUN
OKC063-133-061945-
/O.NEW.KOUN.SV.W.0721.190706T1916Z-190706T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
216 PM CDT Sat Jul 6 2019
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Seminole County in east central Oklahoma...
Northwestern Hughes County in southeastern Oklahoma...
* Until 245 PM CDT.
* At 216 PM CDT, a severe thunderstorm was located 6 miles south of
Wewoka, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Holdenville, Wewoka, Horntown, Yeager and Spaulding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3494 9651 3508 9665 3528 9645 3507 9624
TIME...MOT...LOC 1916Z 229DEG 10KT 3506 9652
HAIL...1.00IN
WIND...60MPH
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:13 PM CDT, 3 minutes earlier.
Area forecast discussion, Jul 6, 2:13 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Norman OK 213 PM CDT Sat Jul 6 2019 .DISCUSSION... Scattered showers and thunderstorms are expected to diminish this evening, but low chances will remain in the extremely humid and unstable airmass. Sunday could be similar to today with isolated or scattered storms again. Weak southwesterly flow to the west and north of Oklahoma will have a weak short-wave trough pass through it Sunday night. This will probably help generate storms to the east of the CO Rockies into western KS Sunday evening. A resultant MCS may traverse part of northern Oklahoma early Monday, bringing a risk of heavy rainfall there. Beyond that, next week will trend toward very hot and excessively humid at least until Thursday underneath a building upper ridge. Heat index could reach advisory criteria Tuesday and Wednesday. Rain chances will be slim all of next week. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 92 74 95 / 20 20 20 20 Hobart OK 72 96 74 97 / 20 20 20 20 Wichita Falls TX 74 97 76 98 / 20 10 10 20 Gage OK 68 90 69 91 / 20 20 40 10 Ponca City OK 73 89 73 92 / 30 30 40 20 Durant OK 74 95 74 96 / 30 20 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 09/30
Hazardous weather outlook, Jul 6, 12:00 PM CDT, 2 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1200 PM CDT Sat Jul 6 2019 OKZ004>048-050>052-TXZ083>090-071000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1200 PM CDT Sat Jul 6 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a marginal risk for severe thunderstorms this afternoon and evening from the southern third of Oklahoma to south of the Red River. Scattered thunderstorms are expected, and a few may produce damaging wind gusts. Excessive rainfall is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... There is a chance for thunderstorms Sunday and Monday. Excessive rainfall is possible in northern Oklahoma. .Heat... Afternoon temperatures will increase next week, especially on Tuesday and Wednesday when heat index values will range to 105. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 6, 1:10 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 110 PM CDT Sat Jul 6 2019 OKZ031-042-061845- Pontotoc OK-Seminole OK- 110 PM CDT Sat Jul 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Pontotoc and southwestern Seminole Counties Until 145 PM CDT... AT 105 PM CDT, a strong thunderstorm was located near Byng, moving northeast at 10 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3471 9680 3484 9686 3497 9666 3478 9655 TIME...MOT...LOC 1805Z 237DEG 7KT 3483 9671 30
Special weather statement, Jul 6, 1:43 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
143 PM CDT Sat Jul 6 2019
OKZ045-TXZ090-061915-
Jefferson OK-Clay TX-
143 PM CDT Sat Jul 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Jefferson and
northeastern Clay Counties Until 215 PM CDT...
AT 140 PM CDT, a strong thunderstorm was located 6 miles west of
Sugden, moving northeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3394 9809 3409 9821 3412 9818 3411 9817
3413 9815 3415 9814 3426 9801 3403 9783
TIME...MOT...LOC 1840Z 237DEG 7KT 3406 9808
30Special weather statement, Jul 6, 1:48 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
148 PM CDT Sat Jul 6 2019
OKZ031-032-042-061915-
Pontotoc OK-Hughes OK-Seminole OK-
148 PM CDT Sat Jul 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR central Pontotoc...southwestern
Hughes and southeastern Seminole Counties Until 215 PM CDT...
AT 144 PM CDT, strong thunderstorms were along a line extending from
near Sasakwa to 5 miles south of Francis to 4 miles northwest of
Fittstown, moving northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3486 9640 3470 9645 3455 9680 3476 9679
3504 9667 3503 9639
TIME...MOT...LOC 1844Z 243DEG 17KT 3496 9656 3480 9657 3464 9670
30Special weather statement, Jul 6, 1:52 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 152 PM CDT Sat Jul 6 2019 OKZ028-040-061930- Garvin OK-McClain OK- 152 PM CDT Sat Jul 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Garvin and southeastern McClain Counties Until 230 PM CDT... AT 148 PM CDT, a strong thunderstorm was located near Pauls Valley, moving northeast at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3463 9724 3476 9728 3490 9699 3467 9695 TIME...MOT...LOC 1848Z 243DEG 17KT 3472 9716 30
Special weather statement, Jul 6, 2:08 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
208 PM CDT Sat Jul 6 2019
OKZ050-061945-
Love OK-
208 PM CDT Sat Jul 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR Love County Until 245 PM CDT...
AT 205 PM CDT, a strong thunderstorm was located near Burneyville,
moving northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3376 9719 3382 9721 3385 9717 3392 9721
3386 9726 3389 9731 3385 9733 3388 9733
3382 9738 3384 9746 3388 9745 3407 9726
3406 9698 3384 9704 3385 9709 3382 9705
3380 9709 3372 9711
TIME...MOT...LOC 1905Z 242DEG 17KT 3393 9724
30Special weather statement, Jul 6, 2:10 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
210 PM CDT Sat Jul 6 2019
OKZ031-032-061945-
Hughes OK-Seminole OK-
210 PM CDT Sat Jul 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR west central Hughes and
southeastern Seminole Counties Until 245 PM CDT...
AT 205 PM CDT, a strong thunderstorm was located 5 miles north of
Sasakwa, moving northeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3500 9625 3491 9656 3492 9658 3507 9666
3523 9642
TIME...MOT...LOC 1905Z 239DEG 10KT 3503 9654
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 10:57 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 48 min |
| Jul 5, 11:22 PM CDT | Special Weather Statement | OUN | Harper | 38 min |
| Jul 5, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 63 min |
| Jul 5, 11:59 PM CDT | Special Weather Statement | OUN | Alfalfa, Woods | 31 min |
| Jul 6, 12:07 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant, Woods, Woodward | 38 min |
| Jul 6, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major, Woods | 47 min |
| Jul 6, 12:49 AM CDT | Special Weather Statement | OUN | Woodward | 26 min |
| Jul 6, 12:56 AM CDT | Special Weather Statement | OUN | Beckham, Roger Mills | 34 min |
| Jul 6, 12:59 AM CDT | Special Weather Statement | OUN | Garfield, Grant | 31 min |
| Jul 6, 1:16 AM CDT | Special Weather Statement | OUN | Beckham, Dewey | 44 min |
| Jul 6, 1:32 AM CDT | Special Weather Statement | OUN | Major | 28 min |
| Jul 6, 1:38 AM CDT | Special Weather Statement | OUN | Garfield, Kay | 37 min |
| Jul 6, 1:54 AM CDT | Special Weather Statement | OUN | Harmon | 51 min |
| Jul 6, 1:55 AM CDT | Special Weather Statement | OUN | Harmon | 35 min |
| Jul 6, 1:57 AM CDT | Special Weather Statement | OUN | Beckham, Blaine, Custer, Dewey, Greer, Washita | 48 min |
| Jul 6, 2:42 AM CDT | Special Weather Statement | OUN | Blaine, Kiowa, Washita | 48 min |
| Jul 6, 3:22 AM CDT | Special Weather Statement | OUN | Comanche, Tillman | 38 min |
| Jul 6, 12:41 PM CDT | Special Weather Statement | OUN | Johnston | 34 min |
| Jul 6, 1:10 PM CDT | Special Weather Statement | OUN | Pontotoc | 35 min |
| Jul 6, 1:43 PM CDT | Special Weather Statement | OUN | Jefferson | 32 min |
| Jul 6, 1:48 PM CDT | Special Weather Statement | OUN | Pontotoc | 27 min |
| Jul 6, 1:52 PM CDT | Special Weather Statement | OUN | Garvin | 38 min |
| Jul 6, 1:56 PM CDT | Severe Thunderstorm Warning | OUN | Garvin | 22 min |
| Jul 6, 2:08 PM CDT | Special Weather Statement | OUN | Love | 37 min |
| Jul 6, 2:10 PM CDT | Special Weather Statement | OUN | Seminole | 35 min |
| Jul 6, 2:25 PM CDT | Special Weather Statement | OUN | Marshall | 35 min |
| Jul 6, 2:27 PM CDT | Special Weather Statement | OUN | Murray | 33 min |
| Jul 6, 2:40 PM CDT | Special Weather Statement | OUN | Carter | 35 min |
| Jul 6, 2:48 PM CDT | Special Weather Statement | OUN | Coal, Hughes | 27 min |
| Jul 6, 3:12 PM CDT | Special Weather Statement | OUN | Johnston | 48 min |
| Jul 6, 3:29 PM CDT | Special Weather Statement | OUN | Atoka, Bryan | 31 min |
| Jul 6, 3:33 PM CDT | Areal Flood Advisory | OUN | Carter, Johnston, Love, Marshall | 3 hr |
| Jul 6, 3:53 PM CDT | Areal Flood Advisory | OUN | Atoka, Bryan | 3 hr |
| Jul 6, 4:09 PM CDT | Special Weather Statement | OUN | Atoka, Bryan | 51 min |
| Jul 6, 4:19 PM CDT | Flash Flood Warning | OUN | Atoka | 3 hr |
| Jul 6, 5:01 PM CDT | Special Weather Statement | OUN | Bryan | 29 min |
| Jul 6, 6:14 PM CDT | Special Weather Statement | OUN | Kay | 31 min |
| Jul 6, 6:41 PM CDT | Areal Flood Advisory | OUN | Kay | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.